Register | Login
Attackpoint - performance and training tools for orienteering athletes

Discussion: Exercise Stress Test

in: Ricka; Ricka > 2019-06-07

Jun 9, 2019 10:24 AM # 
chitownclark:
Congrats for passing your stress test. Which means you don't have 70% or more coronary artery blockages. Do you take any blood thinners or other cardiac medicines?

My docs wanted me to begin taking Eliquis, just because I was over 70, and 'preventitive' chemo. I researched these and decided not to do so...too many possible side effects, not to mention dependency. I'd rather try to moderate my diet and exercise.

At some point in the ageing process, I think all of us need to decide if we want to optimize the Quality or Quantity of life. I think the whole medical establishment, being profit motivated, wants to extend the Quantity of your life. They never seem to address Quality issues. I decided I'd rather drop dead during a 10k at 78, than at 88, after six months connected to a maze of tubes and 20 years in an increasing mental fog.
Advertisement  
Jun 9, 2019 9:46 PM # 
Ricka:
I had a stent put in one artery and balloon angioplasty in another in 2003 - over 90% blockage. Take stress test every 2 years. Did modify diet and since retirement, I've exercised more.

I take Rosuvastatin and Ramipril daily; plus a baby aspirin. In 2004, I quickly switched to a cardiologist who had worked with athletes and was interested in 'maintenance'.
Jun 11, 2019 9:39 PM # 
chitownclark:
Well are you experiencing any of the serious side effects of those drugs?

Ramipril:...fainting, symptoms of a high potassium blood level (such as muscle weakness, slow/irregular heartbeat)....it may also rarely cause serious kidney problems or make them worse. Tell your doctor right away if you have any signs of kidney problems such as a change in the amount of urine....

Rosuvastatin:...mild memory problems or confusion. Rarely, statins may cause or worsen diabetes [or] foamy urine. This drug may rarely cause muscle problems (which can rarely lead to very serious conditions called rhabdomyolysis and autoimmune myopathy) muscle pain/tenderness/weakness (especially with fever or unusual tiredness), signs of kidney problems (such as change in the amount of urine)....

All I'm saying Rick is, you may wish to reconsider taking these serious drugs for the rest of your life...especially with regard to both of their potential impacts on your kidney health...and someday dialysis.

I applaud your use of an "athletes doctor.' But c'mon, you're a very fit person. I don't think you necessarily need such 'heroic' heart medications.

Please login to add a message.